MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SAC KIT: 20 GA X 12CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW SAC KIT: 20 GA X 12CM; CATHETER PERCUTANEOUS
Catalog Number SAC-01220-X1A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "guidewire shredded.X-ray confirmed that no pieces remained in the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Medwatch voluntary report# mw5158052.The customer returned one guide wire from an arterial kit.No obvious signs of use were observed.Visual analysis revealed that the guide wire was unraveled from one of the ends.Microscopic examination confirmed the unraveling and revealed that the weld (same end as unraveling) was separated from both the core and coil wires.The separated weld was not returned for analysis.Further analysis of the opposite end of the unraveling revealed kinking; however, the weld appeared spherical and intact.Further dimensional analysis revealed that a section of the core wire was also severed and not returned for analysis.The major kinks in the guide wire body were measured 20mm and 40mm from the intact weld.The broken core wire from the intact weld to the point of separation on the core wire measured 306mm, which is not within the specification of 345mm-355mm per the guide wire product drawing.This indicates that between 39mm-49mm of the core wire was severed and not returned for analysis.The guide wire outer diameter measured 0.51mm, which is within the specification limits of 0.508mm-0.533mm per the guide wire product drawing.A manual tug test confirmed that the weld present on the guide wire was secure and intact to both the core and coil wires.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".The report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that a section of the core wire (including the weld) was separated and not returned for analysis.Therefore, dimensional analysis could not verify that the guide wire length was within specification.A device history record review was performed, and no relevant findings were identified.Based on the appearance of the damage, the separation seems consistent with undue force applied by the customer during use; however, this cannot be confirmed without the separated portion also returned to verify it is within dimensional specifications.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SAC KIT: 20 GA X 12CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20094024
Report Number9680794-2024-00821
Device Sequence Number7784872
Product Code DQY
UDI-Device Identifier10801902140989
UDI-Public(01)10801902140989(11)240207(17)250831(10)33F24A0995(21)
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberSAC-01220-X1A
Device Lot Number33F24A0995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite